Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    12
  • comments
    13
  • views
    4758

Accutane-Week 6-Rock Bottom


l9germaine

954 views

I am completely overwhelmed with emotion. I am sad. I cry, at least once a day.

I understand that depression is a major side effect of this medication but to be honest the only reason I feel the way I'm feeling is because of how my face looks. I am obsessed with it. I stare at myself in every mirror, every reflective surface. I think about my face all the time, every second of the day. It has consumed me. I go to bed at night and expect to wake up with clear skin. It doesn't happen.

The lower right side and along my chin will not clear. It itches, its burns, it flakes, it dries out, it gets bigger. There is false hope ALL THE TIME. Its taking forever to heal, I don't understand why these spots will just not heal. I'm not picking, I try not to scratch, I cleanse and moisturize and eat right and drink lots of water. I take the medication on time, same time, everyday. Is there something else I should be doing?? I was taking pictures to track the progress, what progress? I've given up.

I don't have any self-esteem or confidence left. I avoid pictures, looking at anyone straight on, being out in the daytime, being seen without makeup, and so on and on and on... it has destroyed me.

I keep reading that its different for everyone, that some don't have an initial breakout, that some have a breakout through the entire course of treatment, that it could be 2 months before you notice a change, or 3 months, or 4 months. I didn't even have acne that bad to begin with but it was bad enough and long enough that this was my final hope. Now its worst than its ever been. I don't understand that. How it can it be worst??

I feel like quitting and I am no longer patient.

3 Comments


Recommended Comments

I'm going through the same at week 2- I think you should talk to your derm. There may be something she should or could give you, a steroid or prednisone.

You know, it's important to know that other people are going through exactly the same thing emotionally- accutane is a bully emotionally. Try to do the things that distract you or make you smile- even playing with your cat/dog :)

I know how you feel (truly) but we're all in this together

Link to comment

I went through the exact same thing during weeks 5/6 of my treatment. You are not alone. It is truly a terrible feeling, but believe me it WILL get better. Give it some patience and eventually you will get the results you want. It will take time and I know how frustrating it can be, but before you know it you'll be finishing up. I am on month 4 of my treatment now & my face has cleared up so much. I still have breakouts but not nearly as much as before. I would say I easily had 70+ pimples on my face & it's about less than 10 now. Good luck! And remember you can get through this! :)

Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×